Alert archive / Iowa / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 235, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jul 5, 2011, 6:28 PM CDT for Boone County, Dallas County, Iowa. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2011, 6:28 PM CDT (23:28 UTC)
- Expired
- Jul 5, 2011, 7:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Boone County, IA, Dallas County, IA
The radar
The Des Moines radar (KDMX), 26 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 7:03 PM CDT | HAIL 0.88 | 7 W Woodward, IA | WIND GUSTING 35 TO 40 MPH |
| Jul 5, 7:05 PM CDT | TSTM WND DMG | Perry, IA | ONE LARGE 15 INCH DIAMETER TREE LIMB BLOCKING ONE LANE. SEVERAL SMALLER 4 INCH DIAMETER TREE LIMBS DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 5, 6:10 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.5 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 939 J/kg
- Mixed-layer CIN
- -259 J/kg
- Mixed-layer LCL
- 1038 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.8
The text
As transmitted, in the capitals the NWS used until 2016.
017
WUUS53 KDMX 052328
SVRDMX
IAC015-049-060015-
/O.NEW.KDMX.SV.W.0235.110705T2328Z-110706T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
628 PM CDT TUE JUL 5 2011
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN BOONE COUNTY IN CENTRAL IOWA...
NORTHERN DALLAS COUNTY IN CENTRAL IOWA...
* UNTIL 715 PM CDT
* AT 624 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
OGDEN...OR 21 MILES WEST OF AMES...AND MOVING SOUTH AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
PERRY...MADRID...WOODWARD...DALLAS CENTER...BERKLEY...PERRY
AIRPORT...BOUTON...MINBURN AND GRANGER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...
SEEK SHELTER IN A REINFORCED BUILDING.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. IF A
TORNADO IS SPOTTED...IMMEDIATELY MOVE TO THE BASEMENT OR SMALL
INTERIOR ROOM OF A REINFORCED BUILDING.
&&
LAT...LON 4166 9417 4211 9417 4215 9393 4186 9381
4186 9382 4170 9382
TIME...MOT...LOC 2329Z 347DEG 29KT 4203 9402
WIND...HAIL 60MPH 1.00IN
$$
ZOGG5 follow-up statements
659
WWUS53 KDMX 052336
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
636 PM CDT TUE JUL 5 2011
IAC015-049-060015-
/O.CON.KDMX.SV.W.0235.000000T0000Z-110706T0015Z/
BOONE IA-DALLAS IA-
636 PM CDT TUE JUL 5 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
DALLAS AND SOUTHWESTERN BOONE COUNTIES UNTIL 715 PM CDT...
AT 633 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
OGDEN...OR 20 MILES WEST OF AMES...MOVING SOUTH AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WOODWARD...BOUTON AND PERRY AROUND 650 PM CDT.
MINBURN AROUND 700 PM CDT.
GRANGER AROUND 705 PM CDT.
DALLAS CENTER AROUND 710 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A REINFORCED BUILDING AND AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... IMMEDIATELY MOVE TO THE BASEMENT OR SMALL INTERIOR ROOM
OF A REINFORCED BUILDING.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DES MOINES.
&&
LAT...LON 4166 9417 4202 9417 4207 9393 4186 9381
4186 9382 4170 9382
TIME...MOT...LOC 2336Z 347DEG 29KT 4197 9400
WIND...HAIL 60MPH 1.00IN
$$
ZOGG052
WWUS53 KDMX 052345
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
645 PM CDT TUE JUL 5 2011
IAC015-049-060015-
/O.CON.KDMX.SV.W.0235.000000T0000Z-110706T0015Z/
BOONE IA-DALLAS IA-
645 PM CDT TUE JUL 5 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
DALLAS AND SOUTHWESTERN BOONE COUNTIES UNTIL 715 PM CDT...
AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF WOODWARD...OR 20
MILES WEST OF AMES...MOVING SOUTH AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BOUTON AND PERRY AROUND 650 PM CDT.
WOODWARD AROUND 655 PM CDT.
MINBURN AROUND 705 PM CDT.
DALLAS CENTER AROUND 715 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DES MOINES.
PREPARE FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A REINFORCED BUILDING AND AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... IMMEDIATELY MOVE TO THE BASEMENT OR SMALL INTERIOR ROOM
OF A REINFORCED BUILDING.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DES MOINES.
&&
LAT...LON 4197 9415 4201 9393 4186 9386 4170 9382
4166 9417
TIME...MOT...LOC 2345Z 350DEG 29KT 4191 9400
WIND...HAIL 60MPH <.75IN
$$
ZOGG290
WWUS53 KDMX 052356
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
656 PM CDT TUE JUL 5 2011
IAC015-049-060015-
/O.CON.KDMX.SV.W.0235.000000T0000Z-110706T0015Z/
BOONE IA-DALLAS IA-
656 PM CDT TUE JUL 5 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
DALLAS AND SOUTHWESTERN BOONE COUNTIES UNTIL 715 PM CDT...
AT 651 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR PERRY...OR 23 MILES SOUTHWEST OF
AMES...MOVING SOUTH AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MINBURN AROUND 705 PM CDT.
DALLAS CENTER AROUND 715 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A REINFORCED BUILDING AND AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... IMMEDIATELY MOVE TO THE BASEMENT OR SMALL INTERIOR ROOM
OF A REINFORCED BUILDING.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DES MOINES.
&&
LAT...LON 4197 9415 4201 9393 4186 9386 4170 9382
4166 9417
TIME...MOT...LOC 2356Z 353DEG 28KT 4184 9403
WIND...HAIL 60MPH <.75IN
$$
ZOGG196 WWUS53 KDMX 060007 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 707 PM CDT TUE JUL 5 2011 IAC015-060017- /O.CAN.KDMX.SV.W.0235.000000T0000Z-110706T0015Z/ BOONE IA- 707 PM CDT TUE JUL 5 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BOONE COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN DES MOINES. LAT...LON 4186 9412 4186 9390 4170 9382 4166 9417 TIME...MOT...LOC 0007Z 353DEG 23KT 4179 9402 $$ IAC049-060015- /O.CON.KDMX.SV.W.0235.000000T0000Z-110706T0015Z/ DALLAS IA- 707 PM CDT TUE JUL 5 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN DALLAS COUNTY UNTIL 715 PM CDT... AT 705 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PERRY...OR 25 MILES SOUTHWEST OF AMES...MOVING SOUTH AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... DALLAS CENTER AROUND 715 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A REINFORCED BUILDING AND AWAY FROM WINDOWS. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... IMMEDIATELY MOVE TO THE BASEMENT OR SMALL INTERIOR ROOM OF A REINFORCED BUILDING. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN DES MOINES. && LAT...LON 4186 9412 4186 9390 4170 9382 4166 9417 TIME...MOT...LOC 0007Z 353DEG 23KT 4179 9402 WIND...HAIL 60MPH <.75IN $$ ZOGG
400 WWUS53 KDMX 060013 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 713 PM CDT TUE JUL 5 2011 IAC049-060023- /O.EXP.KDMX.SV.W.0235.000000T0000Z-110706T0015Z/ DALLAS IA- 713 PM CDT TUE JUL 5 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN DALLAS COUNTY WILL EXPIRE AT 715 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN DES MOINES. LAT...LON 4186 9412 4186 9390 4170 9382 4166 9417 TIME...MOT...LOC 0013Z 353DEG 23KT 4175 9401 $$ ZOGG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:40 PM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, Jul 5, 3:40 PM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 340 PM CDT TUE JUL 5 2011 .SHORT TERM /TONIGHT/... ANTICIPATE ONGOING PRECIPITATION ACROSS NORTHERN CWA TO CONTINUE THROUGH THE EVENING HOURS. ADDITIONAL CONVECTION IS EXPECTED TO DEVELOP ACROSS CENTRAL CWA BEFORE 00Z. HOWEVER...STILL UNCERTAINTY IN TIMING OF DEVELOPMENT...IF DEVELOPMENT OCCURS AT ALL. CLOUD COVER WHICH HUNG AROUND ALL DAY HAS KEPT TEMPERATURES COOLER THAN ANTICIPATED...WHICH HAS HELPED TO LIMIT DAYTIME HEATING. WITH STRONG CAP IN PLACE...COULD KEEP A LID ON CONVECTION. HOWEVER...COLD FRONT WILL PUSH SOUTHEAST FROM SD AND EXPECT TO SEE A LITTLE THETA E ADVECTION ALONG AND AHEAD OF THE FRONT. THESE TWO FACTORS COULD BE ENOUGH TO GET CONVECTION ROLLING...THEREFORE HAVE GONE WITH LIKELY POPS ACROSS MUCH OF THE CENTRAL CWA THROUGH 00-06Z. IF CAP CAN BE OVERCOME...GOOD POCKET OF 2000-3000 J/KG CAPE FOR STORMS TO WORK WITH. ELEVATED CAPES ARE ALSO DECENT WITH 1500-2000 J/KG AS WELL. LIMITING FACTOR WILL BE SHEAR. NAM AND RUC ARE HARD HITTING WITH SHEAR...ESPECIALLY IN THE SOUTHEAST. HOWEVER...OTHER MODELS HAVE LITTLE TO NO SHEAR FOR STORMS TO WORK WITH. LATEST MESOANALYSIS DOES INDICATE 30-40 KTS OF BULK SHEAR ACROSS THE SOUTHEAST. THIS WILL BE THE MOST LIKELY AREA FOR ANY SEVERE STORMS...WITH HIGH WINDS AND LARGE HAIL THE MAIN THREATS. PARAMETERS QUICKLY DISSIPATE AFTER 00Z...BRINGING SEVERE POTENTIAL TO AN END BY LATE EVENING. HOWEVER...WITH FRONT STILL PASSING THROUGH WOULD EXPECT TO SEE LINGERING SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD. .LONG TERM /THURSDAY THROUGH TUESDAY/... WEAK HI PRES WILL MOVE THROUGH THE AREA OVER THE NEXT FEW DAYS. OLD CDFNT BOUNDARY JUST THE SOUTH WILL BE THE FOCUS FOR TSRA WITH A FEW BRUSHING THE FAR SOUTH WED. PATTERN NOT CHANGING ALL THAT MUCH WITH THE HI PRES OVR THE GRTLKS FEEDING IN RELATIVELY DRIER AIR INTO THE STATE. NEXT SYSTEM TO AFFECT IA WILL BE THE SYS FROM THE GULF OF AK. THIS SYSTEM WILL MOV THRU THE RCKYS OVR THE WEEKEND AND INCREASE THE CHC FOR TSRA. DYNAMICS LOOK MORE FAVORABLE WITH THE WEEKEND SYS AND IT IS LKLY TO BRING THE BEST CHCS FOR MORE WDSPRD RAINFALL. TEMPS WILL REMAIN CLOSE TO NORMAL THRU THE PD. && .AVIATION...05/18Z PRECIPITATION ACROSS NORTHWESTERN IOWA IS QUICKLY DISSIPATING AS EXPECTED...AND HAVE REMOVED MENTION FROM SITES. CLOUDS WILL LINGER THROUGH THE AFTERNOON...BUT CEILINGS WILL STAY VFR. COULD SEE ADDITIONAL DEVELOPMENT LATE INTO THE AFTERNOON NEAR 00Z...BUT AM UNCERTAIN AS TO TIMING AND LOCATION OF STORMS. HAVE TRENDED TOWARDS STORMS WITH CB MENTION. NEXT BIG CONCERN WILL BE WITH POSSIBLE FOG DEVELOPMENT AFTER 06Z. HAVE TRENDED VISIBILITIES LOWER...BUT WOULD EXPECT MOST LIKELY LOCATION FOR FOG/DENSE FOG TO BE AT NORTHERN SITES...KFOD...KMCW AND KALO. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...WILKINS LONG TERM...MS JUL 11 AVIATION...WILKINS
Hazardous weather outlook, Jul 5, 3:53 PM CDT, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 353 PM CDT TUE JUL 5 2011 IAZ004-024-086-062100- EMMET-HUMBOLDT-WAPELLO- 353 PM CDT TUE JUL 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE DES MOINES RIVER BASIN. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. STRONG TO POTENTIALLY SEVERE THUNDERSTORMS ARE FORECAST LATE THIS AFTERNOON AND TONIGHT ACROSS THE AREA. LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN ARE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LINGERING THUNDERSTORMS ARE POSSIBLE OVER THE FAR SOUTH WEDNESDAY MORNING...BUT NO SEVERE WEATHER IS FORECAST AT THIS TIME. OFF AND ON CHANCES FOR THUNDERSTORMS RETURN FOR THE WEEKEND...IT IS TOO EARLY AT THIS TIME TO DETERMINE THE THREAT FOR SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. IAZ005>007-015>017-023-025>028-033>039-049-050-061-062-074-075- 062100- KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-POCAHONTAS- WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN- GRUNDY-BLACK HAWK-MARSHALL-TAMA-JASPER-POWESHIEK-MARION-MAHASKA- 353 PM CDT TUE JUL 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED ACROSS THE ARE LATE THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL BE STRONG...WITH A FEW SEVERE STORMS ALSO POSSIBLE. LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN WILL BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LINGERING THUNDERSTORMS ARE POSSIBLE OVER THE FAR SOUTH WEDNESDAY MORNING...BUT NO SEVERE WEATHER IS FORECAST AT THIS TIME. OFF AND ON CHANCES FOR THUNDERSTORMS RETURN FOR THE WEEKEND...IT IS TOO EARLY AT THIS TIME TO DETERMINE THE THREAT FOR SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. IAZ044>048-057>060-070>073-081>085-092>097-062100- CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-POLK-CASS- ADAIR-MADISON-WARREN-ADAMS-UNION-CLARKE-LUCAS-MONROE-TAYLOR-RINGGOLD- DECATUR-WAYNE-APPANOOSE-DAVIS- 353 PM CDT TUE JUL 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE ARE THIS EVENING AND TONIGHT. THUNDERSTORMS WILL BE STRONG TO SEVERE. LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN WILL BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LINGERING THUNDERSTORMS ARE POSSIBLE OVER THE FAR SOUTH WEDNESDAY MORNING...BUT NO SEVERE WEATHER IS FORECAST AT THIS TIME. OFF AND ON CHANCES FOR THUNDERSTORMS RETURN FOR THE WEEKEND...IT IS TOO EARLY AT THIS TIME TO DETERMINE THE THREAT FOR SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT. AW
In the hours before
Local storm report, Jul 5, 4:16 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
416 PM CDT TUE JUL 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM TSTM WND DMG 2 W BURT 43.20N 94.26W
07/05/2011 KOSSUTH IA BROADCAST MEDIA
LISTENER REPORT RELAIED VIA KLGA. TELEPHONE POLES
DOWN...DAMAGE TO BUILDING...POSSIBILY A TRAILER DAMAGED
TOO.
&&
AWSpecial weather statement, Jul 5, 4:22 PM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 422 PM CDT TUE JUL 5 2011 IAZ024-025-035-036-052215- HAMILTON-HUMBOLDT-WEBSTER-WRIGHT- 422 PM CDT TUE JUL 5 2011 ...STRONG THUNDERSTORMS MOVING SOUTH ACROSS NORTHERN IOWA... AT 418 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 24 MILES NORTH OF FORT DODGE...MOVING SOUTH AT 30 MPH. PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HUMBOLDT... DAKOTA CITY... THOR... GOLDFIELD... EAGLE GROVE... BADGER... FORT DODGE AIRPORT... VINCENT... FORT DODGE... WOOLSTOCK... OTHO... DUNCOMBE... WEBSTER CITY... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. ZOGG
Local storm report, Jul 5, 4:28 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
428 PM CDT TUE JUL 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND GST ALGONA AIRPORT 43.08N 94.27W
07/05/2011 M51 MPH KOSSUTH IA AWOS
&&
ZOGGLocal storm report, Jul 5, 5:24 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
524 PM CDT TUE JUL 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 PM TSTM WND GST E FORT DODGE 42.51N 94.17W
07/05/2011 E65 MPH WEBSTER IA TRAINED SPOTTER
TREE LIMBS DOWN.
&&
DEROYLocal storm report, Jul 5, 5:46 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
546 PM CDT TUE JUL 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG FORT DODGE 42.51N 94.18W
07/05/2011 WEBSTER IA TRAINED SPOTTER
LARGE LIMBS DOWN NORTHEAST SIDE OF FORT DODGE.
&&
DEROYLocal storm report, Jul 5, 6:20 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
620 PM CDT TUE JUL 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG 1 N BOXHOLM 42.19N 94.11W
07/05/2011 BOONE IA LAW ENFORCEMENT
CORN FLATTENED BY WIND GUST.
&&
DEROYThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 3:10 PM CDT | Severe Thunderstorm Warning | DMX | Hancock, Kossuth | 27 min |
| Jul 5, 3:36 PM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Kossuth | 39 min |
| Jul 5, 4:45 PM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Humboldt, Webster, Wright | 45 min |
| Jul 5, 5:43 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Greene, Webster | 47 min |
| Jul 5, 5:52 PM CDT | Tornado Warning | DMX | Boone, Webster | 23 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.